Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

See all formats and pricing
More options …
Volume 23, Issue 1


Identification of an unknown spatial load distribution in a vibrating cantilevered beam from final overdetermination

Alemdar Hasanov / Onur Baysal
Published Online: 2014-04-18 | DOI: https://doi.org/10.1515/jiip-2014-0010


The inverse problem of determining the unknown spatial load distribution F(x) in the cantilever beam equation m(x)utt = -(EI(x)uxx)xx + F(x)H(t), with arbitrary but separable source term, from the measured data uT(x) := u(x,T), x ∈ (0,l), at the final time T > 0 is considered. Some a priori estimates of the weak solution uH°2,1T) of the forward problem are obtained. Introducing the input-output map, it is proved that this map is a compact operator. The adjoint problem approach is then used to derive an explicit gradient formula for the Fréchet derivative of the cost functional J(F) = ∥ u(·,T;F) - uT(·) ∥L2(0,l)2. The Lipschitz continuity of the gradient is proved. The collocation algorithm combined with the truncated singular value decomposition (TSVD) is used to estimate the degree of ill-posedness of the considered inverse source problem. The conjugate gradient algorithm (CGA), based on the explicit gradient formula, is proposed for numerical solution of the inverse problem. The algorithm is examined through numerical examples related to reconstruction of various spatial loading distributions F(x). The numerical results illustrate bounds of applicability of proposed algorithm, also its efficiency and accuracy.

Keywords: Inverse source problem; unknown spatial load distribution; final-time measured data; gradient formula; conjugate gradient method

MSC: 35R30; 73D50

About the article

Received: 2014-02-03

Accepted: 2014-04-07

Published Online: 2014-04-18

Published in Print: 2015-02-01

Citation Information: Journal of Inverse and Ill-posed Problems, Volume 23, Issue 1, Pages 85–102, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2014-0010.

Export Citation

© 2015 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Chein-Shan Liu, Wun-Sin Jhao, and Chih-Wen Chang
Mathematical Methods in the Applied Sciences, 2018

Comments (0)

Please log in or register to comment.
Log in